MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305766
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd eclipse¿ needle the needle was defective.The following information was provided by the initial reporter: when the needle was pulled out from the needle cover, it was deformed and injured the nurse.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
When the needle was pulled out from the needle cover, it was deformed and injured the nurse.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of needle defect was confirmed upon inspection of the samples.Analysis of the samples showed that there was damage to the shield and cannula point.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.The cannula point damage could have happened at the shield loading station where the shield is loaded to the needle hub bonded with cannula as there was damaged done to the actual sample.This is caused by the misalignment of the shield manifold.The shield from the misalignment may have hit the needle tip as it is loaded onto the hub.There is an existing weekly preventive maintenance to check alignment of the shield manifold.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17330486
Report Number8041187-2023-00345
Device Sequence Number14973262
Product Code FMI
UDI-Device Identifier30382903057666
UDI-Public(01)30382903057666
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305766
Device Catalogue Number305766
Device Lot Number- OTHER
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/17/2023
08/17/2023
Initial Report FDA Received Date07/15/2023
Supplement Report FDA Received Date09/01/2023
11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown